How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Annie Your Own Question
Nurse Annie
Nurse Annie, Nurse (RN)
Category: Health
Satisfied Customers: 6471
Experience:  PHD RN 40+ years in nursing all depts & units 20+ years as a midwife, certified lactation consultant
Type Your Health Question Here...
Nurse Annie is online now
A new question is answered every 9 seconds

What would cause moss green stools It has happened about ...

Resolved Question:

What would cause moss green stools? It has happened about four or five times in the last month. Could it have any thing to do with the liver?
Submitted: 8 years ago.
Category: Health
Expert:  Nurse Annie replied 8 years ago.

As far as medically, green stool means that food is moving through the large intestine too quickly, such as due to diarrhea- this can be the case of an infection. As a result, bile doesn't have time to break down completely. As far as foods, green leafy vegetables, and green food coloring, such as in Kool-Aid or popsicles can cause a stool to be green so can certain vitamins and medications. If it has not been anything you have been ingesting lately, then you need to see a doctor for an evaluation. You can read more here
Nurse Annie and 2 other Health Specialists are ready to help you
Customer: replied 8 years ago.
These are things I already know and there are no new meds, no vitamins, no food coloring, no out of the ordinary leafy geen veggies in my diet. That is why I was concerned. Any other thoughts?
Expert:  Nurse Annie replied 8 years ago.

If it is nothing you have ingested, then this means that for some reason stool is going through the large intestine too fast. This is referred to as rapid transit. You will need to see your doctor to determine why this is occurring. This could be due to irritable bowel. If you have additional symptoms or if symptoms worsen, this may require an endoscopy and referral to a gastroenterologist

Related Health Questions